Friday, December 9, 2011
Fact Friday: Fever Medication CHANGE!
Thanks to articles in healthychildren.org the AAP is clarifying some information for us and also click below to see what Tylenol is saying.
Parents need to be aware that the dosing amounts are different depending on the concentration they are using.
Why the change?The change to one concentration for all children is being done to help reduce dosing errors that can lead to accidental overdoses. Too many times parents have mistaken the strength of the infant drops, which are stronger than the liquids, and accidently given their children too much medicine.
What to doAlways call your pediatrician before giving acetaminophen to a child under 2 years of age, and call right away if your child is under four months of age and has a fever. Be sure when calling that you know which concentration you have, either 80mg/0.8mL (these are the drops which are being discontinued) or 160mg/5mL (children’s liquid). You can find this information on the front of the medicine bottle. Have the bottle with you when you call. For children over the age of 2 years, check the label to see how much medicine to give. If you know your child's weight, use that. If you do not know your child’s weight, go by age for the dose amount.
Important reminders•Keep all medicines out of the reach of children
•Use only the dosing device that comes with the product
•Never give adult medicines to children
•Always read and follow the instructions on the label
•Talk to your pediatrician if you have any questions and pick up our current dosing chart in the office
•If you think your child has taken too much of this or any medicine, call poison control at 800.222.1222
Also TYLENOL has a great website with further information to help with this transition. Click here for the full article.
**full article and links http://www.healthychildren.org/English/health-issues/conditions/treatments/pages/Fever-and-Pain-Medicines-Major-Change-Parents-Need-to-Know.aspx
**info from Tylenol.com